Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 31, 2005, 6:53 PM EDT for Collier County, Hendry County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2005, 6:53 PM EDT (22:53 UTC)
- Expired
- May 31, 2005, 7:38 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2504 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 312253 SVRMFL FLC021-051-312345- /O.NEW.KMFL.SV.W.0048.050531T2253Z-050531T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 653 PM EDT TUE MAY 31 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL HENDRY COUNTY CENTRAL COLLIER COUNTY IN SOUTH FLORIDA * UNTIL 745 PM EDT * AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 14 MILES SOUTH OF HENDRY CORRECTIONAL INSTITUTE...OR 15 MILES NORTH OF OCHOPEE...AND MOVING NORTH AT 20 TO 25 MPH. * THE STORM WILL AFFECT... HENDRY CORRECTIONAL INSTITUTE BY 710 PM EDT LAT...LON 2607 8135 2608 8115 2647 8114 2648 8142 $$ GR
2 follow-up statements
710 WWUS52 KMFL 312309 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 708 PM EDT TUE MAY 31 2005 FLC021-051-312345- /O.CON.KMFL.SV.W.0048.000000T0000Z-050531T2345Z/ HENDRY FL-COLLIER FL- 708 PM EDT TUE MAY 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR CENTRAL COLLIER AND SOUTH CENTRAL HENDRY COUNTIES... AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...OR ABOUT 19 MILES SOUTHEAST OF IMMOKALEE...MOVING NORTH AT 20 TO 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENDRY CORRECTIONAL INSTITUTE. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 2607 8135 2608 8115 2647 8114 2648 8142 $$ GR
005 WWUS52 KMFL 312338 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 736 PM EDT TUE MAY 31 2005 FLC021-051-312346- /O.CAN.KMFL.SV.W.0048.000000T0000Z-050531T2345Z/ HENDRY FL-COLLIER FL- 736 PM EDT TUE MAY 31 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLIER AND SOUTH CENTRAL HENDRY COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS MOVED NORTH OUT OF THE AREA AND ALSO HAS WEAKENED BELOW SEVERE LIMITS...THUS THE WARNING HAS BEEN CANCELLED. FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL CONTINUE OVER SOUTHERN AND CENTRAL HENDRY COUNTY. LAT...LON 2607 8135 2608 8115 2647 8114 2648 8142 $$ GR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:38 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, May 31, 2:38 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 238 PM EDT TUE MAY 31 2005 .DISCUSSION...SERIES OF SHORTWAVES ROTATING AROUND CENTRAL GULF TROUGH AND MOVING ACROSS FLORIDA WILL CONTINUE OVER THE NEXT COUPLE OF DAYS. MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SYNOPTIC SCENARIO PAST FEW RUNS. DEEP TROPICAL MOISTURE WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND STORMS ALL ZONES...MAINLY DURING THE DAY. MOS GUIDANCE POPS STILL 50 TO 70 PERCENT MOST AREAS. SUNSHINE WILL LIKELY BE MORE PLENTIFUL WEDNESDAY AND THURSDAY WHICH WILL HELP SUPPORT A FEW STRONG STORMS. CHANGES WILL OCCUR ON SCHEDULE JUST IN TIME FOR THE WEEKEND AS UPPER PATTERN FLATTENS OUT AND SURFACE RIDGE MOVES NORTH. STRONGER EAST/SOUTHEAST FLOW WILL SET THE STAGE FOR LATE NIGHT AND MORNING SHOWERS EAST COAST...AFTERNOON/EVENING STORMS INTERIOR AND WEST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. MOS TEMPERATURES LOOK GOOD WITH NUMBERS AROUND CLIMO EACH DAY. && .MARINE...MAINLY SOUTHERLY FLOW WILL CONTINUE 15 KT OR LESS ALL ZONES THROUGH THURSDAY THEN BACK TO MORE EAST/SOUTHEAST BY THE WEEKEND. GFS INDICATING WINDS INCREASING TO AROUND 20 KNOTS MOST AREAS THURSDAY NIGHT INTO EARLY SATURDAY AS A TROPICAL WAVE... CURRENTLY ENTERING THE WESTERN CARIBBEAN...MOVES PAST. DID NOT RAISE WINDS IN FORECAST AT THIS TIME. DOES NOT APPEAR LIKELY THAT WAVE WILL MAINTAIN CURRENT STRENGTH AS IT ENTERS THE GULF. WILL WATCH. && .FIRE WEATHER...NO PROBLEMS/CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 77 88 / 30 60 30 50 FORT LAUDERDALE 77 89 77 88 / 30 50 30 50 MIAMI 77 90 77 90 / 30 50 30 50 NAPLES 76 87 75 87 / 40 60 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 31, 1:17 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 117 PM EDT TUE MAY 31 2005 FLZ063-066>075-011715- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 108 PM EDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THUNDERSTORMS MAY REDEVELOP LATE THIS AFTERNOON... THUNDERSTORMS: THE LINE OF STRONG THUNDERSTORMS THAT WAS OVER SOUTH FLORIDA THIS MORNING HAD MOVED WELL OFF INTO THE ATLANTIC AND WEAKENED AS OF 1 PM. THE ATMOSPHERE WILL BE STABLE IN THE WAKE OF THESE STORMS THROUGH MUCH OF THE AFTERNOON. HOWEVER...THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING LATE THIS AFTERNOON AND EARLY THIS EVENING. LIGHTNING AND GUSTY WINDS WOULD BE THE PRIMARY THREATS WITH ANY STORMS...IF THEY DO MANAGE TO DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEB SITE AT WWW.MIAMIWEATHER.INFO. HANDEL
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:04 AM EDT | Special Marine Warning | MFL | 86 min | |
| May 31, 5:54 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 68 min |
| May 31, 6:22 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.